MAUDE Adverse Event Report: STRYKER SPINE-SWITZERLAND XIA II VITALIUM ROD 6.0 MM X 600 MM; PEDICLE SCREW SPINAL SYSTEM.

STRYKER SPINE-SWITZERLAND XIA II VITALIUM ROD 6.0 MM X 600 MM; PEDICLE SCREW SPINAL SYSTEM.
Catalog Number 03822601
Medical Device Problem Code Disassembly (1168)
Health Effect - Clinical Codes Injury (2348); No Known Impact Or Consequence To Patient (2692)
Date of Event 10/04/2016
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that; rods slipped through the tulip heads of the pedicel screws.
 
Additional Manufacturer Narrative
Lot# unknown.Method: visual inspection, risk assessment; result: inspection of the returned device did not reveal any visual non-conformances.The lot # on the returned device could not be determined, so a dhr review could not be performed.Conclusion: the most likely cause of the customer reported event is the high activity level of the patient with the over-tightening likely contributing to the event.
 
Event or Problem Description

Brand Name
XIA II VITALIUM ROD 6.0 MM X 600 MM
Common Device Name
PEDICLE SCREW SPINAL SYSTEM.
Manufacturer (Section D)
STRYKER SPINE-SWITZERLAND
le crêt-du-locle 10 a
la chaux-de-fonds 2300
CH  2300
MDR Report Key6067913
Report Number0009617544-2016-00435
Device Sequence Number11163551
Product Code NKB
UDI-Device Identifier04546540539656
UDI-Public(01)04546540539656
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K113666
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2016
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/06/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Catalogue Number03822601
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/17/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 10/04/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date10/31/2016
Supplement Report FDA Received Date01/06/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age18 YR